Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Inequalities for decomposable forms of degree $n+1$ in $n$ variables


Author: Jeffrey Lin Thunder
Journal: Trans. Amer. Math. Soc. 354 (2002), 3855-3868
MSC (2000): Primary :, 11D75, 11D45; Secondary :, 11D72
DOI: https://doi.org/10.1090/S0002-9947-02-03038-6
Published electronically: June 10, 2002
MathSciNet review: 1926855
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the number of integral solutions to the inequality $\vert F(\mathbf{x}) \vert\le m$, where $F(\mathbf{X} )\in \mathbb{Z} [\mathbf{X} ]$ is a decomposable form of degree $n+1$ in $n$ variables. We show that the number of such solutions is finite for all $m$ only if the discriminant of $F$ is not zero. We get estimates for the number of such solutions that display appropriate behavior in terms of the discriminant. These estimates sharpen recent results of the author for the general case of arbitrary degree.


References [Enhancements On Off] (What's this?)

  • [E] J. -H. Evertse, An improvement of the quantitative subspace theorem, Compositio Math. 101 (1996), 225-311.MR 97e:11080
  • [M] K. Mahler, Zur Approximation algebraischer Zahlen III, Acta Math. 62 (1934), 91-166.
  • [R] K. Ramachandra, A lattice-point problem for norm forms in several variables, J. Number Theory 1 (1969), 534-555. MR 40:1334
  • [T1] J.L. Thunder, Decomposable form inequalities, Ann. of Math. (2) 153 (2001), 767-804.MR 2002c:11031
  • [T2] -, On cubic Thue inequalities and a result of Mahler, Acta Arith. LXXXIII.1 (1998), 31-44. MR 98m:11024

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): :, 11D75, 11D45, :, 11D72

Retrieve articles in all journals with MSC (2000): :, 11D75, 11D45, :, 11D72


Additional Information

Jeffrey Lin Thunder
Affiliation: Department of Mathematics, Northern Illinois University, DeKalb, Illinois 60115
Email: jthunder@math.niu.edu

DOI: https://doi.org/10.1090/S0002-9947-02-03038-6
Received by editor(s): October 24, 2000
Published electronically: June 10, 2002
Additional Notes: Research partially supported by NSF grant DMS-9800859
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society